Medical Questions > Conditions and Diseases > Psoriasis Forum

Psoriasis has returned - urgent advice needed*

User Profile
Hi there, I’m looking for some urgent advice.

My name is Nick, I’m 19

My story -

(Skip to the end if you can’t be bothered reading)

Prior to the following, I had always been 100% fit & healthy. Late 2015 I started accutane (Isotretenoin) treatment for acne, around the same time I endured a very stressful period. A couple/few months after starting my accutane treatment, I developed guttate psoriasis. After seeing numerous doctors & dermatologists, I was repeatedly told it would have been triggered by the stressful event I had experienced, they re assured me it was not caused by the accutane (although I remained skeptical about this.)

The psoriasis was minor-moderate, it covered my arms, legs, and parts of my torso, although not my face. I was given topicals to treat however after researching I found that they were pretty useless & harmful.. I started to look towards diet.. and ate strictly for a couple months, no sugar, fresh vegetables, no nightshades, acids, etc… during this time I developed psoriatic arthritis & also intermediate uveitis in my left eye.

After 4 or so months with psoriasis & arthritis, it randomly disappeared.. the uveitis has remained however it has been at bay and have had no troubles since. I am unsure whether the diet cured me, however I’m guessing most likely not as I went back to eating normal straight afterward.

Now flash forward after a year and a half of batting with depression, then anxiety (triggered by the psoriasis) I am now starting to see symptoms of guttate psoriasis again, this time there is a common connection.

My acne had begun to creep back over time, so 3 weeks ago I decided to go back on accutane (having faith in the doctors & derms. re assurance it definitely will not cause psoriasis)

I now have guttate like psoriasis spots on my face, along with acne. I am incredibly confused, I have booked another appointment to see my dorm however I am somewhat sure it is psoriasis.

I no longer trust medical professionals as they seem to give me textbook answers very confidently. Which scares me as this auto immune disease reads to be somewhat mysterious, no one really knows exactly how it develops & how to treat it, there are so many different stories and from what I now take, treatment is very subjective.. what works for one may not work for another.. Nothing ticks me off more than having to pay someone who hides behind a medical book, drilling patients like me with steroids and harmful medications when there is a plethora of online testimonies screaming that they don’t work. I read there are many different alternatives which may or may not work.. I just need to be led in the right direction.

side note - I have been told as well as read that ‘accutane can be used to treat psoriasis.’ Again, this reinforces my point that treatment is subjective.



I have many questions & would really appreciate advice on the following -

Should I discontinue the accutane? Or should I continue the accutane hoping it clears the acne so I only have to deal with one problem instead of two?

Could the facial-guttate-psoriasis like marks be an initial reaction to the accutane? Or perhaps anything else?

Should I go back to dieting?

I would really appreciate any advice I could get, as this truly means a lot to me.

Any words to lead me on the right path or inform me would be cherished..
Did you find this post helpful?
|
Quick Reply
Must Read
What is eczema? We review basic facts on types of eczema and provide the medical definition of this common skin disorder here....
Children are more likely to get eczema. But are you at risk of this skin condition? Also, info on what causes eczema in this section....
Do you know how to identify symptoms of eczema? We review the common signs of eczema in adults and kids and let you know when to seek medical help....